Thunderstorm Wind, Jones
- When
- June 18, 12:00 AM CST
- Where
- Jones County, 6 mi S of Draper
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.833, -100.533
Sixty mph winds brought many tree limbs down.
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 17, 8:50 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 850 PM CST SUN JUN 17 2001 STILL AM EXPECTING CONVECTION TO FIRE UP ACROSS STATE OVERNIGHT AS LARGE SCALE LIFT OVERSPREADS THE PLAINS AHEAD OF DECENT NORTHERN ROCKIES UPPER TROF. STILL SOME THREAT OF SEVERE AND WILL LEAVE IN FORECAST DESPITE SPC LOWERING RISK TO SLIGHT. BEST RISK OF SEVERE PROBABLY OVER SOUTHERN 1/3 OF CWA WHERE INSTABILITY AND SHEAR THE GREATEST. HOWEVER EVENING ABR SOUNDING STILL SHOWS FORMIDABLE CAP TO OVERCOME AND MOISTURE WAS SOMEWHAT LACKING...HOWEVER THIS WILL CHANGE OVERNIGHT. UPDATED ZONES AROUND TIME THE TORNADO WATCH WAS CANCELLED AND NO FURTHER UPDATES ARE PLANNED FOR NOW. .ABR...NONE. TDK
SDZ018>020-022-023-180025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 708 PM CDT SUN JUN 17 2001 ...TORNADO WATCH NUMBER 437 HAS BEEN CANCELLED... THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 10 PM...WHICH INCLUDED THE COUNTIES OF SPINK...CLARK...CODINGTON...HAMLIN AND DEUEL HAS BEEN CANCELLED. PARKIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
828 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM JAVA SD .88 INCH HAIL
06/17/01 WALWORTH
0220 PM BOWDLE SD .75 INCH HAIL
06/17/01 EDMUNDSThe national radar mosaic for the moment the first event began.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Sixty mph winds brought many tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5255148, 5255149, 5255144, 5255145, 5255146, 5255147, 5255150.